MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) STYLE 133MV TISSUE EXPANDER WITH SUTURE TAB; EXPANDER, SKIN, INFLATABLE

ALLERGAN (COSTA RICA) STYLE 133MV TISSUE EXPANDER WITH SUTURE TAB; EXPANDER, SKIN, INFLATABLE
Catalog Number 133MV-14-T
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformance noted.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.This is a known potential adverse event addressed in the product labeling.
 
Event or Problem Description
Healthcare professional reported "plastic seems wet, and something brownish is on the inside as well".Device was not implanted.
 
Additional Manufacturer Narrative
Reason for reoperation is not applicable as device was not implanted.Visual analysis of the returned device identified; device appearance (a wet plastic was observed, and the outer box is dye brown).However, a further investigation will be requested to analyze this case.Based on the device analysis the final assessment is a wet plastic was observed, and the outer box is dye brown.
 
Event or Problem Description
Healthcare professional reported "plastic seems wet, and something brownish is on the inside as well." device was not implanted.
 
Additional Manufacturer Narrative
Further investigation: the review of the documentation associated to the manufacturing process indicates that all devices with the work order were released in accordance with allergan medical¿s procedures, and no anomalies were found in the documents or in the personnel training related to the reported event.Review of all complaints for the period of apr 2017 through mar 2019 related with mfg date and found no adverse trend in the event rate with respect to the reported event.According to the device analysis performed in the laboratory, the reported event of ¿plastic seems wet and something brownish is on the inside¿ was identified.An investigation was realized, the root cause of the event couldn't be determine, however, i was confirmed that each unit are inspected several times.Considering that there is not an adverse trend for this type of event no additional actions are deemed required at this time.The issue with shrink wrap damage (wet plastic and brown stain) will continue to be monitored and corrective action taken in the future if deemed appropriate.
 
Event or Problem Description

Brand Name
STYLE 133MV TISSUE EXPANDER WITH SUTURE TAB
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
CS 
MDR Report Key8466589
Report Number9617229-2019-01872
Device Sequence Number1341489
Product Code LCJ
UDI-Device Identifier10888628004436
UDI-Public10888628004436
Combination Product (Y/N)N
Initial Reporter StateTX
PMA/510(K) Number
K102806
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2021
Device Catalogue Number133MV-14-T
Device Lot Number3072246
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2019
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer04/16/2019
05/20/2019
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date05/09/2019
06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;